Ask a doctor

1 day post op, I had my Juvederm done, which caused my face to swell, how can I get rid of the swelling?

.on my upper and bottom lip also alil on the bridge of the nose..!my lips are very swollen and top lip is pretty lumpy also its made my whole face look swollen.What can i do to qwickly get rid of the significant swelling.??pls Help!!!

Doctor Answers (7)

2 Days!

+1
Swelling from injection usually resolves at 48 hours. If there is truly misplaced product, ask your injector to use hyaluronidase (Vitrase) to melt away misplaced filler.

This answer is not intended to give a medical opinion and does not substitute for medical advice. The information presented in this posting is for patients’ education only. As always, I encourage you to see your personal physician for further evaluation of your individual case.


New York Dermatologist
5.0 out of 5 stars 7 reviews

1 day post op, I had my Juvederm done, which caused my face to swell, how can I get rid of the swelling?

+1
This can happen following injections.  It will subside in a few days.  Try icing.  Place several ice cubes in a baggie; wrap in a thin piece of material; place over area for 10-15 minute intervals.  Time will take it away.  If not, see your doctor

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Swelling after Juvederm

+1
Swelling will subside gradually usually withina  few days after injection with Juvederm especially around the lips.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

You might also like...

Swelling after Juvederm

+1
Swelling and bruising often happen after fillers and really should be expected. In the lips the skin is very thin so bruising and swelling can often be worse than in other locations. Additionally, Juvederm draws water to itself after injection so it will more commonly swell or have lumps initially. Here are some suggestions: 1. ice it on and off (do not freeze your skin), but ice on and off for the first 24-48 hours; 2. take Arnica (available at heath food stores) and/or apply Arnica cream too; 3. keep your hands away from the area (pressing on it can make swelling worse, and can also move product); 4. sleep a bit elevated.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Swelling after juvederm

+1
Swelling after filler in the lips is common, especially with Juvederm, but can certainly be distressing. Ice packs for five minutes every hour while awake and sleeping upright (in a recliner or with a few pillow under your head) will help. The biggest cure, however, is time. It can take 1-2 weeks for everything to settle down.

Ramona Behshad, MD
Chesterfield Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Swelling after juvederm

+1
Swelling is very common after Juvederm and sometimes can take 1-2 weeks to completely resolve. Icing the areas is more effective when used within the first 24-48 hrs and perhaps next time taking a homepathic anti-inflammatory like Arnica before and after will help you to resolve swelling in the future. 

George T. Boris, MD, FRCS, FACS
Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Swelling After Juvederm

+1
Swelling after Juvederm injections is common, especially in areas like the lips and the nose. You can try applying some ice to the area for the first 48 hours after your injection. There's really not too much more you can do other than that. It just needs time. Don't worry it will get better. Make sure to schedule an appointment to see your injector for a follow up if you haven't already.

Michael A. Zadeh, MD, FACS
Encino General Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.